Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 27, NWS Great Falls, MT

November 2, 2013

NWS Great Falls, MT issued this high wind warning at Nov 2, 2013, 4:33 AM MDT. It took effect at Nov 2, 2013, 12:00 PM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2013, 4:33 AM MDT (10:33 UTC)
In effect from
Nov 2, 2013, 12:00 PM MDT
Expired
Nov 3, 2013, 3:09 AM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WWUS75 KTFX 021033
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
433 AM MDT SAT NOV 2 2013

MTZ009-048-022100-
/O.UPG.KTFX.HW.A.0020.131102T1800Z-131103T1800Z/
/O.NEW.KTFX.HW.W.0027.131102T1800Z-131103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
433 AM MDT SAT NOV 2 2013

...HIGH WIND WARNING IN EFFECT FROM NOON MDT TODAY TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON MDT TODAY TO 11 AM
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS
  AFTERNOON. STRONG WINDS WILL CONTINUE OVERNIGHT AND INTO EARLY
  SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON. GUSTY WINDS
  WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS AS HIGH
  AS 65 MPH.

* OTHER IMPACTS: GUSTY WINDS COMBINED WITH SNOW WILL CREATE AREAS OF
  BLOWING SNOW AND POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
288 
WWUS75 KTFX 021903
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
103 PM MDT SAT NOV 2 2013

MTZ015-030500-
/O.EXB.KTFX.HW.W.0027.000000T0000Z-131103T0500Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
103 PM MDT SAT NOV 2 2013

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS
  AFTERNOON. STRONG WINDS WILL CONTINUE OVERNIGHT AND INTO EARLY
  SUNDAY MORNING BEFORE DECREASING. GUSTY WINDS WILL MAKE TRAVEL
  HAZARDOUS FOR HIGH PROFILE VEHICLES OVER NORRIS HILL

* WINDS: SOUTHWEST WINDS INCREASING TO 40 MPH WITH GUSTS AS HIGH
  AS 65 MPH.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-031300-
/O.CON.KTFX.HW.W.0027.000000T0000Z-131103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
103 PM MDT SAT NOV 2 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS 
  AFTERNOON. STRONG WINDS WILL CONTINUE OVERNIGHT AND INTO EARLY 
  SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON. GUSTY WINDS 
  WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. 

* WINDS: WEST WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS AS 
  HIGH AS 65 MPH. 

* OTHER IMPACTS: GUSTY WINDS COMBINED WITH SNOW WILL CREATE 
  AREAS OF BLOWING SNOW AND POOR VISIBILITIES. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
633 
WWUS75 KTFX 030451
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1051 PM MDT SAT NOV 2 2013

MTZ015-030600-
/O.EXP.KTFX.HW.W.0027.000000T0000Z-131103T0500Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
1051 PM MDT SAT NOV 2 2013

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING. 

SOUTHWEST WINDS HAVE DECREASED OVER NORRIS HILL IN MADISON COUNTY.
THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. 

$$

MTZ009-048-031300-
/O.CON.KTFX.HW.W.0027.000000T0000Z-131103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
1051 PM MDT SAT NOV 2 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS ALONG THE ROCKY
  MOUNTAIN FRONT AND ADJACENT PLAINS WILL CONTINUE OVERNIGHT AND
  INTO EARLY SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON.
  GUSTY WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH.

* OTHER IMPACTS: IN THE MOUNTAINS...GUSTY WINDS COMBINED WITH SNOW
  WILL CREATE AREAS OF BLOWING SNOW AND POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...LOGAN PASS.  

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
950 
WWUS75 KTFX 031009
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
309 AM MST SUN NOV 3 2013

MTZ009-048-031115-
/O.CAN.KTFX.HW.W.0027.000000T0000Z-131103T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
309 AM MST SUN NOV 3 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

GUSTY WINDS WILL CONTINUE TODAY HOWEVER STRONG WINDS WITH GUSTS IN
EXCESS OF 60 MPH ARE NO LONGER EXPECTED. THEREFORE THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 2, 4:18 AM MDT, 15 minutes earlier.

Area forecast discussion, Nov 2, 4:18 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
418 AM MDT Sat Nov 2 2013

.DISCUSSION...

Today through Monday...An upper ridge will slowly be pushed east
by afternoon as an upper Pacific trof moves across the Pacific
Northwest. Mid and high clouds will increase through the morning
as southwest flow aloft increases and brings more moisture to the
area. Scattered snow will develop this afternoon over the Rockies
with isolated showers possible along the International boundary.
Winds aloft will also increase as the trof approaches with the
tightest gradient setting up along the Rocky Mountain Front.
Additionally, a cold front will move across the Continental Divide
this afternoon. This will help enhance wind speeds and have
therefore upgraded the High Wind Watch to a High Wind Warning for
the Rocky Mountain Front from noon today through Sunday morning.
As the upper trof moves across the Divide tonight, the best
dynamics will be over the Rocky Mountain Front. Snow will develop
this evening and become heavy at times above 5000 feet. Have
issued a Winter Storm Warning for heavy snow. Additionally, winds
will remain gusty behind the associated cold frontal passage and
blowing snow will be a problem at times along the Rockies.
Scattered snow will push across the plains on Sunday as well as
Southwest Montana. Breezy conditions will also accompany the snow
over the plains. Significant snow amounts are not expected. The
closed low moves to Manitoba Monday leaving the area under
unstable cyclonic flow aloft. Scattered mountain snow and isolated
snow showers over the plains will keep conditions unsettled
Monday. Temperatures will be above seasonal averages today but
drop some 15 to 20 degrees below seasonal averages by Monday.
Emanuel

Monday night through Saturday...Medium range models remain in
general agreement at the large scale through the upcoming week,
depicting a active/progressive weather pattern. Period starts with
a departing large scale upper level trough Monday night, followed by
a northwest flow aloft with embedded shortwave and upper level jet
energy Tuesday and Wednesday. A period of upper level ridging will
then progress east across the region briefly Wednesday night and
Thursday ahead of a more vigorous upper level trough moving inland
and expected to reach MT by Fri and Saturday. Monday night period
will see drying behind the exiting upper trough with clearing skies
and generally light winds allowing minimum temps to drop into the
teens across most of the forecast area. 130kt Pacific upper level
jet streams into the NW U.S. Tuesday and across the Northern Rockies
and MT Tuesday night/Wednesday. This feature and embedded shortwave
energy along with an associated plume of Pacific moisture will
enhance orographic precipitation over the Mtns, mainly along and
west of the Continental Divide with just slight chances further east
over the valleys/plains. Details regarding the upper level trough to
move into the region late next week and early next weekend are still
somewhat uncertain due to a large spread among ensemble members of
the individual models as well as between models with GFS model
continuing to offer a colder/wetter solution than the ECMWF. Much of
this is due to a more southerly track of the the surface low across
central MT per the GFS model, which allows for a colder airmass to
be drawn south from Canada while the ECMWF solution tracks the low
north of the border keeping the area under a flow from the Pacific.
Canadian model lines up closer to the GFS solution, offsetting the
ECMWF's generally better track record at these time ranges. Blended
model guidance used shows a cooling trend late next week and have
maintained pops at or above climatological averages with confidence
in these details still rather low. Hoenisch

&&

.AVIATION...
UPDATED 0430Z.
VFR conditions will prevail through the forecast period. Winds will
weaken overnight but become breezy in the plains again Saturday
afternoon. Mid and high level cloudiness will increase as Pacific
moisture streams into the area. Snow showers will obscure the  the
Rocky Mountain Front Saturday afternoon and eventually spread into
the other mountains of central and southwest Montana Sunday evening.
A Pacific cold front will pass through the area Saturday evening
bringing gusty winds to the plains. A few snow showers will be
possible behind the front in the KBZN area. Langlieb

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  55  30  39  21 /  10  30  30  40
CTB  50  29  36  18 /  20  40  30  40
HLN  55  30  40  25 /  10  50  30  30
BZN  54  27  39  21 /  10  50  30  30
WEY  42  20  29  13 /   0  60  70  50
DLN  49  24  35  19 /  10  60  30  20
HVR  54  32  42  23 /  10  30  20  20
LWT  55  28  39  21 /  10  20  20  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from Noon MDT today to 11 AM MST Sunday
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

WINTER STORM WARNING from 6 PM MDT this evening to 5 AM MST
Monday Northern Rocky Mountain Front...Southern Rocky Mountain
Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 1, 9:29 PM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
929 PM MDT FRI NOV 1 2013

MTZ008-010>015-044>047-049>055-030330-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
929 PM MDT FRI NOV 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PACIFIC STORM SYSTEM WILL BRING ACCUMULATING SNOWFALL TO THE
MOUNTAINS THIS WEEKEND. TEMPERATURES WILL BECOME COLDER ON SUNDAY
WITH LIGHT SNOW POSSIBLE OVER THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-048-030330-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
929 PM MDT FRI NOV 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WATCH IS IN EFFECT FOR SATURDAY AFTERNOON THROUGH
SUNDAY MORNING.

A PACIFIC STORM SYSTEM WILL BRING ACCUMULATING SNOWFALL AND
BLOWING SNOW TO THE MOUNTAINS THIS WEEKEND. WINTER WEATHER
HIGHLIGHTS MIGHT BE NEEDED. TEMPERATURES WILL BE COLDER ON SUNDAY
WITH LIGHT SNOW POSSIBLE OVER THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 9:20 PM MDTHigh Wind WatchTFX7 hr
Nov 2, 4:56 AM MDTWinter Storm WarningTFX49 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.